Reply
 
Thread Tools Display Modes
Old 11-17-2008, 05:55 AM   #1
tarrentella
Working the Gusset
 
Join Date: Mar 2007
Posts: 1,085
Thanks: 201
Thanked 264 Times in 225 Posts
does any body know the drug Mirtazapine (AKA Remeron or Zispin)
I had been on medication to hep me sleep for the past few weeks, and whilst it had some effect in the first week it has stopped working (even upping the dose, with doctors supervision). It was just making me very lethargic and feeling terrible the next day but with no actually sleep.

Unfortunately in that period i had to move doctors (i had changed address) So went to see my new doctor this morning to let her know what medication i was on and things. She said she would prescribe me a diferent medication to trya nd get me to sleep. She has prescribed Mirtazapine, i drug i have always considered to be an anti-depressent rather than a sleep aide. No i know many anti depressents have drowsiness as a side effect and can also be used for insomnia, but all the listings i fidn for this drug are simply as an antidepressent.

I am a bit worried, as i do suffer from depression, but after bad experiences in the past am very much against taking antidepressents to treat it. I do not like them. I am worried that she is treating the insomnia as a a symptom of depression and treating the depression rather than the insomnia.
Anybody else used this drug or knows more about it. I am very reluctant to go ahead with the prescription at the moment, but at the end of the day i do need somthing to make me sleep.
__________________
Sophie.





I am Tarriknits on Ravelry

This is my not necassarily knitting related blog.
tarrentella is offline   Reply With Quote

 

This advertising will not be shown to registered members. Join our free online community today!

Old 11-17-2008, 10:56 AM   #2
lelvsdgs
Working the Gusset
 
lelvsdgs's Avatar
 
Join Date: Sep 2007
Location: Humboldt County CA
Posts: 1,366
Thanks: 1,016
Thanked 431 Times in 404 Posts
I found this information:

Antidepressants such as trazodone and mirtazapine, when used at low doses, are reliable sedating agents. Trazodone has sedating properties at doses much lower than those used for depression. Trazodone has been shown to decrease sleep latency while increasing delta sleep and having very little effect on REM sleep.11 Priapism is a serious but rare side effect associated with trazodone. Mirtazapine also has sedating properties, but that effect decreases with higher doses. Patients should be informed that mirtazapine may cause an increase in appetite, leading to weight gain. Mirtazapine should be used with caution in patients with hypertension. Overall, these antidepressants are viable options for patients with insomnia due to depression or insomnia due to antidepressant therapy. (here)
It's way down on towards the bottom of the page.

Also I take Trazadone for sleep issues. It was originally used as an anti-depressant but has been discovered to be more effective as a sleep med. I don't have any side effects from it and it has really helped me a lot.

On the other hand, I would suggest calling your doc and talking more to her about your concerns. Sometimes we have to be proactive when our gut is telling us something! I hope you get help for your insomnia. It's really hard to live your life when you can't sleep.


ETA I Googled "Mirtazapine for insomnia"
__________________


http://www.frappr.com/knittinghelp

Knitting is saving my sanity


OTN: Hats, hats and soon, socks!

FO:Hats-about 6 of them and a scarf for a coworker

Last edited by lelvsdgs : 11-17-2008 at 10:58 AM. Reason: Google search terms
lelvsdgs is offline   Reply With Quote
The Following User Says Thank You to lelvsdgs For This Useful Post:
tarrentella (11-17-2008)
Old 11-17-2008, 02:02 PM   #3
blueygh2
Turning the Heel
 
blueygh2's Avatar
 
Join Date: Mar 2008
Location: Somewhere in Europe
Posts: 729
Thanks: 37
Thanked 181 Times in 156 Posts
I know the name of the drug, because I worked in a pharmacy, as student.
I know it's not good to say "I've heard people say", but I heard that anti-depressants and anxiolytics are no good to take.

You should talk about your concern about the medication with your doctor, maybe even the doctor you went to before. She should be better at explaining the why's and how's and everything...

(Sorry, I'm not a big help...)
__________________
The ways of Yarn are inscrutable.

I'm NOT a "miss", I'm a lady!
blueygh2 is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Prescription drug ads figaro The Lounge 37 08-30-2007 11:22 AM
Drug info please GennyLynn1962 The Lounge 7 08-20-2007 09:53 AM
Body Double Jouf What'cha Knittin'? 9 07-10-2007 08:32 PM
Any body can help? Please Please ........... postpet604 How-to Questions 3 04-14-2007 09:58 AM
Body Measurements michellebreton General Knitting 8 02-26-2007 09:01 PM

All times are GMT -4. The time now is 12:53 PM.